Hepatotoxicity as a result of valproic acid therapy is well documented. Elevation in aminotransferase activities is rarely associated with symptoms. It sometimes manifests as acute liver failure. Here, we report a 8-year-old girl who was referred for unresolving jaundice and itching for 3 months. Past history revealed afebrile convulsion 5 months previously and beginning of valproic acid treatment. Valproic acid was discontinued after the development of jaundice. Physical examination revealed ichterus, xanthomas on extensor surfaces of extremities, and hepatomegaly without any sign of chronic liver disease. Total and direct bilirubin levels were 20.2 and 12.9 mg/dL, respectively. Enzyme activities indicating cholestasis were increased together with blood cholesterol. Tests for infectious and autoimmune, metabolic, and genetic disorders were not informative. Liver biopsy revealed portal inflammation, severe bile duct loss, and cholestasis. The patient was considered to have valproic acid-associated vanishing bile duct syndrome, which has not been reported previously.